Arkansas, 2010

Damaging Wind in Arkansas, June 26, 2010

June 26, 2010 · NWS LZK · 1 event in 1 county or zone

Afternoon heat and humidity were responsible for the development of an isolated severe storm on the 26th.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$20,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

Afternoon heat and humidity were responsible for the development of an isolated severe storm on the 26th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jun 26, 11:40 AM CST, 1 hour 28 minutes earlier.

Area forecast discussion, Jun 26, 11:40 AM CST, 1 hour 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1240 PM CDT SAT JUN 26 2010

.AVIATION...

SHOWERS AND THUNDERSTORMS HAVE FIRED NORTH OF A FSM TO AWM LINE
THIS AFTERNOON. HAVE VCTS AT SITES KHRO...KBPK...KLIT AND KHOT
THROUGH 02Z BUT HAVE INCLUDED A TEMPO FOR TSRA ALONG WITH GUSTY
WINDS AND 2SM VSBY AT KHRO AND KBPK THROUGH 20Z AND 22Z
RESPECTIVELY. WILL MONITOR CONDITIONS AND AMEND KHOT AND KLIT IF
CONVECTION SPREADS SOUTH AND ENCROACHES ON THOSE TERMINALS...WHICH
IT MAY VERY WELL DO. WENT WITH SCT045CB AT KPBF AND KLLQ. CU FIELD
THAT FAR SOUTH WILL LIKELY DEVELOP OVER THE NEXT FEW HOURS BUT AM
UNSURE IF SHRA OR TSRA WILL DEVELOP. AGAIN...WILL MONITOR AND
UPDATE IF NECESSARY. CONVECTION WILL DIMINISH AFTER SUNSET AND
EXPECT A LIGHT SOUTH WIND OVERNIGHT AT MOST TERMINALS. RECENT
RAINS MAY CAUSE PATCHY FOG TOMORROW MORNING...SO HAVE VCFG AT
KHRO...KPBK AS WELL AS KPBF AND KLLQ.

&&

.PREV DISCUSSION... /ISSUED 1046 AM CDT SAT JUN 26 2010/

UPDATE...
FORECAST IS BASICALLY ON TRACK. HAVE ADJUSTED CURRENT GRIDS BASED
ON OBSERVATIONAL DATA...AND DECIDED TO TWEAK UP HIGH TEMPERATURES
A DEGREE OR TWO IN MOST LOCATIONS. OTHERWISE...EVERYTHING ELSE
LOOKS GOOD. ALL UPDATES OUT.

&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     98  74  98  74 /  30  30  20  30
CAMDEN AR        100  73  99  74 /  20  20  10  10
HARRISON AR       92  72  94  71 /  30  30  30  40
HOT SPRINGS AR    97  74  97  74 /  20  20  20  20
LITTLE ROCK   AR  98  75  98  75 /  30  30  20  20
MONTICELLO AR     99  75  98  76 /  20  20  10  10
MOUNT IDA AR      96  74  96  73 /  20  20  20  20
MOUNTAIN HOME AR  95  73  97  72 /  30  30  30  40
NEWPORT AR        99  75  99  75 /  30  30  20  30
PINE BLUFF AR     99  76  98  76 /  20  20  10  10
RUSSELLVILLE AR   96  74  98  74 /  30  30  20  30
SEARCY AR         98  75  99  75 /  30  30  20  30
STUTTGART AR      99  76  98  76 /  30  30  20  20
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&

AVIATION...64
Hazardous weather outlook, Jun 26, 4:00 AM CST, 9 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT SAT JUN 26 2010

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-271000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CDT SAT JUN 26 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS WILL AGAIN DEVELOP THIS
AFTERNOON ACROSS THE AREA. ISOLATED STRONG AND SEVERE STORMS WILL BE
POSSIBLE...WITH GUSTY WINDS THE MAIN THREAT. LIGHT WINDS ALOFT WILL
CAUSE THE STORMS TO BE SLOW MOVERS...RESULTING IN LOCALLY HEAVY
RAINFALL.

HIGH TEMPERATURES TODAY WILL GENERALLY BE IN THE 90S. THE
COMBINATION OF THESE READINGS...ALONG WITH HIGH HUMIDITY VALUES...
WILL PRODUCE AFTERNOON HEAT INDICES FROM 98 TO 104 DEGREES OVER MUCH
OF CENTRAL AND SOUTH ARKANSAS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

HOT AND HUMID CONDITIONS WILL CONTINUE ON SUNDAY...WITH HIGHS
REMAINING IN THE 90S. AFTERNOON HEAT INDICES WILL CONTINUE TO RANGE
FROM THE UPPER 90S TO AROUND 105 DEGREES SUNDAY AFTERNOON. ISOLATED
SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE...WITH A LOW THREAT OF
ANY STRONG TO SEVERE STORMS.

BY EARLY NEXT WEEK...NORTHWEST FLOW ALOFT WILL DEVELOP OVER THE MID
SOUTH. THIS WILL DRIVE ANOTHER COLD FRONT ACROSS ARKANSAS FROM THE
NORTHWEST MONDAY AND TUESDAY. THERE WILL BE A CHANCE OF SHOWERS AND
THUNDERSTORMS ASSOCIATED WITH FRONT.

DRIER CONDITIONS WILL FOLLOW THE PASSAGE OF THE FRONT FOR THE MIDDLE
PART OF THE WEEK. TEMPERATURES WILL ALSO RETURN TO MORE NORMAL
LEVELS FOLLOWING THE PASSAGE OF THE FRONT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

44

The radar

The Little Rock radar (KLZK), 48 km away, was scanning. The volume nearest the first event began at 19:08 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Faulkner

When
June 26, 1:08 PM CST
Where
Faulkner County, 2.27 mi WNW of McGintytown
Measured
52 kt (60 mph) estimated gust
Property damage
$20,000
Reported by
Law Enforcement
Coordinates
35.261, -92.338

A few trees and power lines were blown down and part of a barn was blown into the road along Arkansas Highway 285.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2010Every state in 2010This day in weather historyWarnings in Arkansas, June 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 238509.